I believe we corresponded but this is a good link for anyone who needs to read it:
Fortunately, most people can avoid tardive dyskinesia by not taking medication that causes it. However, for myself (not something you have of course) in having schizoaffective disorder I needed an antipsychotic and all of them except for Clozaril (which causes blood dyscreias and needs constant bloodwork and can be dangerous
and something I couldn't tolerate) can cause it. I think I would have not been able to recover if I hadn't taken an antipsychotic all these years though I wish they had caught up with the tardive in time before it progressed this far. But with new treatments in the works for schizophrenia such as the glutamate antagonists (of which I'm on glycine as a study compound and fully recovered) hopefully people with schizophrenia won't get it anymore after they become medications. And right now I'm recovering well with the rhodiola as I've mentioned as well as the Tizanidine. That has helped end the monoclonic spasms, hyperventilation (caused by involuntary contractions in the breathing muscles) and the dissociation from tardive psychosis (still in research study as a criteria in me). But the point is if people can avoid medications that cause this by all means do but if they need them (such as people who need antipsychotics) then advocate as I am doing for medications to be released that don't cause it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.